Florida, 2006Lightning Strike in Florida, February 2, 2006
February 2, 2006 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 2, 2:15 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 2, 2:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST THU FEB 2 2006
CORRECTED WWA SECTION FOR COASTAL FLOOD ADVISORY.
.SYNOPSIS...ON GOING CONVECTION CONTINUES TO MOVE EAST & WEAKEN. A
FEW EMBEDDED STORMS WITH MINIMAL ROTATION BEING MONITORED...BUT
OVERALL SEVERE THREAT IS LOW. MAIN INSTABILITY REMAINING OFFSHORE.
ISOLATED WIND DAMAGE MAIN CONCERN. RAIN AMOUNTS HAVE BEEN FROM A
FEW TENTHS TO OVER AN INCH...WITH MINIMAL FLOODING CONCERNS. EXPECT
THE AREA TO CONTINUE EAST...& MOST OF THE CONVECTION WILL EXIT THE
CWA AROUND MIDNIGHT. WILL KEEP CATEGORICAL POP GOING THIS EVENING SW
GA & FL BIG BEND...ENDING OVER SE AL & FL PANHANDLE. SHORT-RANGE
MODELS HAVE LIFT PUSHING EAST FROM 00Z-06Z...& THIS TIMING LOOKS
GOOD. THE COASTAL WATERS REMAIN UP TO SCA LEVELS...& THIS WILL KEEP
OVERNIGHT...THEN LOWER FRIDAY.
&&
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
THE UPPER LIFT PULLS NE BETWEEN 00-06Z & WILL TAKE THE PRECIP WITH
IT. SOME PATCHY DENSE FOG EXPECTED OVERNIGHT. MILD TEMPS IN THE 50S.
KEEPING A SMALL CHANCE OF RAIN OVER THE AREA AS THE UPPER LOW
SETTLES OVER THE MISS VALLEY WITH SOME WEAK ENERGY MOVING THROUGH
THE FLOW. THE MODELS ARE NOW MORE IN-LINE WITH FORMING A SURFACE LOW
OVER AL TO GA...THEN LIFTING IT OUT TO THE NE ON FRIDAY. TEMPS WILL
REBOUND TO THE 70S. FRIDAY NIGHT...THE LOW CONTINUES NE...AS A COLD
FRONT MOVES ACROSS THE CWA BY SATURDAY MORNING. HIGH PRESSURE BUILDS
IN ON SATURDAY WITH COOLER TEMPS & DRIER CONDITIONS.
.LONG TERM (SUNDAY THROUGH THURSDAY)...
THE HIGH PRESSURE SETTLES OVER THE AREA SUNDAY WITH MOSTLY SUNNY
BECOMING PARTLY CLOUDY. COOLER TEMPERATURES. THEN A FAST MOVING
SYSTEM IN THE NW FLOW FOR MONDAY...WITH SOME CLOUDS & SMALL CHANCES
OF RAIN. THEN WE HAVE THE UPPER TROUGH DEEPENING OVER THE EASTERN
U.S...WITH COOLER THAN NORMAL TEMPS. SMALL CHANCES OF RAIN WEDNESDAY
AND THURSDAY.
&&
.MARINE...WINDS & SEAS WILL REMAIN AT SCA LEVELS TONIGHT...THEN
GRADUALLY LOWER TO SCEC ON FRIDAY AS THE OTHER SYSTEM MOVES THROUGH.
THE OFFSHORE WATERS MAY STAY AT SCA. ON SATURDAY...BEHIND THE COLD
FRONT SCA CONDITIONS AGAIN...THEN LOWERING TO SCEC OR BELOW ON
SUNDAY. THEN SOME ELEVATION...ESPECIALLY THE OFFSHORE WATERS.
&&
.FIRE WEATHER...NO CONCERNS THROUGH THE SHORT TERM. COULD
POTENTIALLY SEE A RED FLAG DAY ON SUNDAY FOR OUR INLAND FL
COUNTIES.
&&
.AVIATION...NUMEROUS SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL
CONTINUE TO SWEEP ACROSS THE CWA...ESPECIALLY THE EASTERN CWA SITES.
WIND GUSTS UP TO 40 KTS ALONG WITH IFR CONDITIONS ARE EXPECTED WITH
THESE STORMS. THE STORMS WILL END FROM WEST TO EAST BY LATE THIS
AFTERNOON INTO THE EARLY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 56 73 53 63 / 40 20 40 20
PANAMA CITY 59 72 52 61 / 20 20 40 20
DOTHAN 52 70 50 58 / 20 20 40 20
ALBANY 53 72 49 57 / 30 20 40 20
VALDOSTA 57 74 54 60 / 60 20 40 20
CROSS CITY 60 74 57 65 / 70 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY APALACHICOLA TO DESTIN OUT TO 60NM.
COASTAL FLOOD ADVISORY FLZ15-18-27-28-34 UNTIL 5 AM EST FRI.
&&
AVIATION/FIRE WEATHER...TB
PUBLIC/MARINE...MCTHazardous weather outlook, Feb 2, 5:34 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 AM EST THU FEB 2 2006
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
REGION...
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-031100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
534 AM EST THU FEB 2 2006
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION TODAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL APPROACH WESTERNMOST AREAS
BY DAYBREAK AND SPREAD EASTWARD THROUGHOUT THE DAY. THE GREATEST
THREAT FOR SEVERE WEATHER WILL INITIALLY BE OVER THE COASTAL WATERS
AND RIGHT ALONG THE COAST. THROUGHOUT THE DAY...THE SEVERE WEATHER
THREAT WILL SPREAD FURTHER INLAND OVER NORTH FLORIDA AND INTO
SOUTHWESTERN GEORGIA AND SOUTHEAST ALABAMA AS MOIST UNSTABLE AIR
MOVES NORTH OUT OF THE GULF OF MEXICO.
THE STORM PREDICTION CENTER HAS PLACED MOST OF THE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS FROM THESE STORMS
WILL BE STRONG DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE SEEN IN
MANY OF THESE THUNDERSTORMS. SOME OF THE STRONGEST STORMS MAY
PRODUCE SMALL HAIL.
IN ADDITION TO THESE THREATS...DANGEROUS BOATING CONDITIONS WILL
DEVELOP EARLY THIS MORNING AND PERSIST THROUGH TONIGHT. A SMALL
CRAFT ADVISORY IS IN EFFECT. THERE IS ALSO A HIGH RISK OF RIP
CURRENTS TODAY ALONG THE PANHANDLE AND FRANKLIN COUNTY BEACHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AFTER THE STRONG LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST...A
WEAK AREA OF LOW PRESSURE WILL DEVELOP OVER THE COASTAL WATERS AND
MOVE NORTHEAST ACROSS THE FLORIDA BIG BEND. SHOWERS WITH ISOLATED
THUNDERSTORMS WILL ACCOMPANY THIS LOW PRESSURE AREA. A SLIGHT RISK
OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE SOUTHEAST FLORIDA BIG
BEND.
A SECOND STORM SYSTEM WILL APPROACH THE REGION ON TUESDAY WITH A
CHANCE OF RAIN BUT NO SEVERE WEATHER IS ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
38-GODSEY
In the hours before
Special weather statement, Feb 2, 1:54 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EST THU FEB 2 2006
FLZ015-027-021945-
FRANKLIN-WAKULLA-
154 PM EST THU FEB 2 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN AND WAKULLA
COUNTIES...
* UNTIL 245 PM EST (145 PM CST)
AT 152 PM EST(1252 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF CRAWFORDVILLE TO 7 MILES SOUTH OF CARRABELLE...MOVING
NORTHEAST AT 45 MPH.
THESE STORMS WILL BE NEAR...
CRAWFORDVILLE BY 205 PM EST.
ST. MARKS BY 225 PM EST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
12-WATSON
Special weather statement, Feb 2, 3:08 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EST THU FEB 2 2006
FLZ019-028-022115-
MADISON-TAYLOR-
308 PM EST THU FEB 2 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MADISON AND TAYLOR
COUNTIES...
* UNTIL 415 PM EST
AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
MONTICELLO TO 17 MILES SOUTHEAST OF ST. MARKS...MOVING EAST
NORTHEAST AT 45 TO 50 MPH.
THESE STORMS WILL BE NEAR...
PERRY BY 335 PM EST.
MADISON BY 345 PM EST.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO PRODUCING INTENSE CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
8-JAMSKI
Special weather statement, Feb 2, 3:08 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EST THU FEB 2 2006
FLZ019-028-022115-
MADISON-TAYLOR-
308 PM EST THU FEB 2 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MADISON AND TAYLOR
COUNTIES...
* UNTIL 415 PM EST
AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
MONTICELLO TO 17 MILES SOUTHEAST OF ST. MARKS...MOVING EAST
NORTHEAST AT 45 TO 50 MPH.
THESE STORMS WILL BE NEAR...
PERRY BY 335 PM EST.
MADISON BY 345 PM EST.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW
LYING AREAS. THESE STORMS ARE ALSO PRODUCING INTENSE CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
8-JAMSKI
Local storm report, Feb 2, 3:24 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST THU FEB 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM WATER SPOUT 2 S EASTPOINT 29.71N 84.89W
02/02/2006 GMZ755 FL EMERGENCY MNGR
WATERSPOUT IN APALACHICOLA BAY TOOK OUT 5 TRANSMITTER
POLES CUTTING OFF POWER TO SAINT GEORGE ISLAND FOR AN
ESTIMATED 3-4 DAYS.
&&
WOOLSpecial weather statement, Feb 2, 4:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EST THU FEB 2 2006
FLZ015-026-027-022145-
FRANKLIN-LIBERTY-WAKULLA-
400 PM EST THU FEB 2 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN...LIBERTY
AND WAKULLA COUNTIES...
* UNTIL 445 PM EST(345 PM CST)
AT 358 PM EST(258 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF CARRABELLE...
MOVING NORTHEAST AT 40 MPH.
THIS STORM WILL BE NEAR...
5 MILES NORTHWEST OF CRAWFORDVILLE BY 435 PM EST(335 PM CST).
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW
LYING AREAS. THIS STORM IS ALSO PRODUCING INTENSE CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
22-BARRY
Special weather statement, Feb 2, 4:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EST THU FEB 2 2006
FLZ017-022200-
LEON-
434 PM EST THU FEB 2 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY...
* UNTIL 500 PM EST
AT 431 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF TALLAHASSEE...MOVING
NORTHEAST AT 50 MPH.
THIS STORM WILL BE NEAR...
TALLAHASSEE BY 440 PM EST.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
8-JAMSKI
Lightning, Leon
- When
- February 2, 5:00 PM EST
- Where
- Leon County, Tallahassee
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.458, -84.278 (the zone’s center; the record gives no point)
Lightning struck an unoccupied mobile home. Reported by the Tallahassee Democrat.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, February 2, 20061 injured · $1.8 million · F2 · 4 events
- Flood in Georgia, February 2, 2006$150,000 · 1 event
- Waterspout in Gulf of Mexico, February 2, 2006$25,000 · 1 event
- Tornado in Alabama, February 2, 2006$25,000 · F0 · 1 event
- Damaging Wind in Georgia, February 2, 2006$25,000 · 50 kt wind · 1 event
- High Surf in Hawaii, February 2 to 3, 200613 events
- Damaging Wind and Lightning Strike in Mississippi, February 2, 200650 kt wind · 2 events
- Hail in Mississippi, February 2, 20060.88 in hail · 2 events
- Heavy Rain in Kentucky, February 2, 20062 events
- Avalanche in Colorado, February 2, 20062 events
- Hail in Florida, February 2, 20060.88 in hail · 2 events
- Flash Flood and Hail in Florida, February 2, 20060.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492127.